Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Buffalo Hump
Dec 29, 2006

I have been doing 300 mg Reyataz and 100 mg Norvir once daily for about two years. During that time the buffalo hump at the top of my back has grown noticeably and the size of my neck has increased from 17 3/4" to 20 1/2". Can you recommend a drug combination that will either reduce the size of the buffalo hump and my neck or at least keep them from growing any larger. Thanks.

Response from Dr. Henry

You don't mention if you are taking any other drugs (such as 2 nucleosides) with the ritonavir+ atazanvir. It is not yet clear if switching off ritonavir+ atazanavir to an alternative HIV regimen will reverse observed fat gain in any region of the body. The issue of fat gain in treated HIV+ patients is very complicated and frustrating. There is a strong genetic component and range in expression of fat distribution abnormalities with factors such as gender, race, time with HIV, how low the CD4 count and others playing a role in certain patients. In one major study of HIV+ compared to HIV- matched persons, fat gain was similar between the two groups while the HIV+ group was distinguished by excessive fat LOSS. Often fat problems in HIV+ persons are also seen in close relatives who are HIV- suggesting a genetic component independent of HIV status. KH



Previous
Serostim and Abdominal Bloating
Next
lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement